Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    ITCHING AT NIGHT
    avatar
    An_251693 posted:
    After reading some of these comments I just wanted to offer a little insight from my own experiences.
    First of all, people shouldn't be self medicating with drugs like cortisone and antihistimines.........these drugs have potentially harmful side effects and can cause more problems then they cure!
    From my own experience, my physician placed me on Zyrtec for allergies. After using it for several days I began to notice I itched a lot especially if I missed a dose. After using the medication for about 6 months and no noticeable change in my allergy situation my doctor advised I just stop taking it. WOW!! What he didn't adise was the fact one of the side effects from withdrawl is serious itching which can last for weeks even longer! I almost went insane with the itching, it was that bad.......weeks and weeks worth!
    I am very cautious about taking prescriptions these days as many doctors are financially rewarded by big pharmaceuticals to prescribe drugs for profits!! It's pretty obvious these days with all the lawsuits what's going on!! I have had a few close calls myself and it was pretty scary, one event landing me in the cardiac intensive care unit!! The medication slowed my heart to a dangerous level!
    Self medication is NEVER a good idea nor going online and taking the advice from someone you know nothing about......it's bad enough with your doctor!!
    Reply
     
    avatar
    An_252758 responded:
    Thank you for sharing your experiences. I also have been taking Zyrtec for the past two months for skin rash and now I have chronic hives /urticaria. I can't stop taking it because of the intense itching at night. My doctor told me it is safe to take it every night. I am afraid to stop it because of the withdrawal symptoms. Please advise!


    Featuring Experts

    Mohiba K Tareen, MD is a board certified dermatologist who has an innovative practice in Roseville, Minnesota. Tareen Dermatology ( www.TareenDermato...More

    Helpful Tips

    Tea Tree Oil helps
    I got have a keloid scar from the chickenpox on my chest. I 've had this scar for 26 years and have tried many things from silcone sheets ... More
    Was this Helpful?
    0 of 0 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.